Wisconsin, 2003

Hail in Wisconsin, July 31, 2003

July 31, 2003 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 31, 2:45 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 31, 2:45 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 PM CDT THU JUL 31 2003

SURFACE TROUGH HAS PROGRESSED INTO EASTERN MN THIS AFTERNOON AND IS
EXPECTED TO MOVE TO LAKE MICHIGAN BY EARLY FRIDAY AFTERNOON.
HOWEVER...UPPER LEVEL LOW WILL KEEP AN UNSTABLE AIRMASS OVER MUCH OF
MPX CWA THROUGH THE WEEKEND...SO A CHANCE OF SHOWERS AND
THUNDERSTORMS DO NOT COMPLETELY CLEAR THE AREA UNTIL LATE SUNDAY.

AFTER THIS WEEKEND...A STRETCH OF DRY...SEASONABLY COOL WEATHER IS
EXPECTED WITH UPPER LOW DRIFTS EASTWARD ACROSS THE WESTERN GREAT
LAKES REGION.

MSP...NONE.
Hazardous weather outlook, Jul 31, 4:00 AM CST, 15 hours 25 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-011000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 AM CDT THU JUL 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA WILL
MOVE LITTLE TODAY. THIS FEATURE WILL HELP TO CAUSE SCATTERED
THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
ALONG AND EAST OF A LINE FROM FAIRMONT THROUGH THE TWIN CITIES TO
RUSH CITY. THE MAIN THREAT WOULD BE LARGE HAIL. HOWEVER...DUE TO THE
EXTENSIVE LOW PRESSURE SYSTEM SITTING OVER THE REGION...AN ISOLATED
TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE LOW PRESSURE SYSTEM WILL CONTINUE TO PLAGUE THE REGION FRIDAY
THROUGH SUNDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER
MAINLY EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN EACH OF THESE
DAYS. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF
PRODUCING LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING
OVER EAST CENTRAL AND SOUTHERN MINNESOTA AS WELL AS WEST CENTRAL
WISCONSIN.

RAH

The radar

The La Crosse radar (KARX), 97 km away, was scanning. The volume nearest the first event began at 01:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Eau Claire

When
July 31, 7:25 PM CST to 7:35 PM CST
Where
Eau Claire County, Cleghorn
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.683, -91.417

Ground nearly covered.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329471.